Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 10, 2011, 5:27 PM EDT for Florence County, Marion County, South Carolina. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- May 10, 2011, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 101 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:33 PM EDT | HAIL 1 | 4 Ne Evergreen, SC | |
| May 10, 5:55 PM EDT | HAIL 2.75 | 3 E Evergreen, SC | BASEBALL SIZE HAIL COVERING THE GROUND. |
| May 10, 5:56 PM EDT | HAIL 1.75 | Pamplico, SC | |
| May 10, 6:05 PM EDT | HAIL 1.75 | Pamplico, SC | |
| May 10, 6:25 PM EDT | HAIL 4.5 | 8 S Pamplico, SC | SOFTBALL SIZE HAIL OVER HANNAH BROKE A CAR WINDOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS52 KILM 102127 SVRILM SCC041-067-102230- /O.NEW.KILM.SV.W.0032.110510T2127Z-110510T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 527 PM EDT TUE MAY 10 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA CENTRAL MARION COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 630 PM EDT * AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CLAUSSEN...OR 8 MILES EAST OF FLORENCE...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... EVERGREEN... FRIENDFIELD... PAMPLICO... HANNAH... GRESHAM... KINGSBURG... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3383 7928 3383 7966 3420 7981 3426 7958 TIME...MOT...LOC 2126Z 333DEG 18KT 3413 7965 $$ RAS
2 follow-up statements
111 WWUS52 KILM 102145 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 545 PM EDT TUE MAY 10 2011 SCC041-067-102230- /O.CON.KILM.SV.W.0032.000000T0000Z-110510T2230Z/ MARION SC-FLORENCE SC- 545 PM EDT TUE MAY 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EASTERN FLORENCE AND CENTRAL MARION COUNTIES... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HYMAN...OR 13 MILES SOUTHEAST OF FLORENCE...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIENDFIELD...PAMPLICO...HANNAH...GRESHAM...KINGSBURG AND POSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3383 7928 3383 7966 3420 7981 3426 7958 TIME...MOT...LOC 2144Z 333DEG 18KT 3405 7960 $$ RAS
417 WWUS52 KILM 102205 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 605 PM EDT TUE MAY 10 2011 SCC041-067-102230- /O.CON.KILM.SV.W.0032.000000T0000Z-110510T2230Z/ MARION SC-FLORENCE SC- 605 PM EDT TUE MAY 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EASTERN FLORENCE AND CENTRAL MARION COUNTIES... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR PAMPLICO...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANNAH... GRESHAM...KINGSBURG AND POSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED NEAR CLAUSSEN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. CLOUD TO GROUND LIGHTNING IS OCCURRING SEVERAL MILES WEST OF THE RAIN AND HAIL. MOVE INDOORS IMMEDIATELY AT THE FIRST SOUND OF THUNDER. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3383 7928 3383 7966 3420 7981 3426 7958 TIME...MOT...LOC 2204Z 333DEG 18KT 3396 7955 $$ RAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:34 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 10, 3:34 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 334 PM EDT TUE MAY 10 2011 .SYNOPSIS... AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST COUPLED WITH A SURFACE BOUNDARY OVER THE AREA...COULD LEAD TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT. LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH MID WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM TUESDAY...SEVERE THUNDERSTORM WATCH JUST ISSUED FOR ENTIRE CWA THROUGH 11 PM EST. A COUPLE OF SHWRS POPPING UP JUST SOUTH OF GEORGETOWN COUNTY LINE AND JUST TO THE NORTHWEST OF CWA SO FAR THIS AFTN. OTHERWISE JUST A GOOD DEAL OF CU DEVELOPMENT. DEWPOINTS UP INTO THE MID 60S REACHING INTO NORTH CAROLINA ALIGNED CLOSELY WITH SPC SLIGHT RISK OUTLINE. SOUTHERLY WINDS CREEPING NORTHWARD REACHING ALMOST TO NORTHERN EXTENT OF CWA AS WARM FRONT PUSHES NORTH. TEMPS REACHING INTO 80S ACROSS INLAND SC AND CLOSER TO 80 OVER NRN SECTIONS. SPC ANALYSIS SHOWING LATEST AXIS OF MAX SFC BASED CAPE UP TO 3000 J/KG JUST TO NC/SC STATE LINE WITH BEST CAPE RUNNING DOWN THROUGH SOUTH CENTRAL SC. THE SOUTHERN EXTENT OF COOL POOL ALOFT WILL PROVIDE ADDED INSTABILITY WITH STEEPER LAPSE RATES AS WARMING AT THE SFC CONTINUES THROUGH LATE THIS AFTN. PCP WATER VALUES WILL REACH AS HIGH AS 1.8 INCHES AS CONVECTION FLAIRS IN WARM SECTOR FOCUSED SOUTH AND NEARBY SC/NC BORDER IN MAX INSTABILITY INTO LATE THIS EVENING. THE FRONTAL BOUNDARY SHOULD REMAIN A FOCAL POINT FOR CONVECTION THROUGH THE EVENING. EXPECT PULSE TYPE STORMS WITH POSSIBLE SUPERCELL DEVELOPMENT WITH LARGE HAIL AND DAMAGING WINDS AS PRIMARY THREATS. EXPECT MORE WIDESPREAD CONVECTION AS PERTURBATIONS IN THE UPPER LEVEL FLOW RIDE AROUND THE RIDGE DIVING SOUTHEAST INTO THE CAROLINAS LATER IN THE EVENING INTO THE NIGHT TIME HOURS. MCS SHOULD PASS THROUGH AREA IN NW FLOW AROUND UPPER RIDGE LATER THIS EVENING. SREF/GFS SHOWING BULLSEYE FOR QPF MOVING SOUTHEAST CLOSER TO OUR SOUTHERN CWA BORDER BETWEEN 02-08Z. STORMS SHOULD MOVE RAPIDLY FROM N-NW TO S-SE IN A NORTHWESTERLY STEERING FLOW. CONVECTIVE DEBRIS MAY KEEP TEMPS ELEVATED OVERNIGHT...MORE-SO SC...WITH A COOLER ENE FLOW ANTICIPATED OVER THE NORTHERN ZONES AS HIGH PRESSURE NOSES SOUTHWARD. READINGS SHOULD DROP TO THE MIDDLE 60S SOUTHERN ZONES AND THE MIDDLE/UPPER 50S OVER THE NORTHERN INTERIOR. HIGH PRESSURE WILL PUSH BACK SOUTH INTO AREA BY MORNING WITH DEEPER NORTHERLY FLOW. EXPECT SHOWER ACTIVITY TO WANE BY DAYBREAK. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT THE BEGINNING OF THE PERIOD. WEAK HIGH PRESSURE WILL RIDGE IN FROM THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT. MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA THURSDAY. OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE DRY. HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE EVENING. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN LIMITING FACTORS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...HIGH CONFIDENCE EARLY IN FORECAST...THEN DECREASING TO LOW TO MODERATE CONFIDENCE GIVEN CONVECTION DEVELOPMENT THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. DUE TO CONVECTION AND POTENTIAL FOG DEVELOPMENT...IFR IS POSSIBLE LATER IN THE FORECAST PERIOD. CU/SC CLOUD DECK IS FINALLY BEGINNING TO BURN OFF UPSTREAM...WITH SOME TERMINALS STILL UNDER CLOUD COVER OVER THE NEXT COUPLE OF HOURS. ONCE CLOUDS BURN OFF...VFR WILL PREVAIL. ATTM...TIMING OF CONVECTION IS QUITE UNCERTAIN...GIVEN CLOUD COVER AND DEVELOPMENT OF PROJECTED SYSTEM OVER THE AREA. HAVE INCLUDED VCSH AT ALL TERMINALS BY LATE AFTERNOON...AND THEN -SHRA/POSSIBLE TSRA/ ACTIVITY FOLLOWING. WILL CONTINUE TO MONITOR CONDITIONS AND WILL UPDATE AS NEEDED. WINDS WILL BE MOSTLY E-ESE...UP TO 11KTS POSSIBLE. HAVE ADDED MVFR FOG AT KCRE/KMYR/KFLO FOR MORNING HOURS. WITH LIGHT WINDS...AND AVAILABLE MOISTURE...FOG IS POSSIBLE. HOWEVER...CLOUD COVER MAY INHIBIT AND PREVENT FOG DEVELOPMENT. EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM TUESDAY...OVERALL SEAS WILL REMAIN LESS THAN 3 FT THROUGH TONIGHT. TSTMS SHOULD DEVELOP OVER THE WATERS BY LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT AS STORMS MOVE FROM NNW TO SSE OVER THE WATERS. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS EVENING INTO EARLY OVERNIGHT HOURS ESPECIALLY OVER SC WATERS. YOU CAN EXPECT HEAVY RAIN WITH TURBULENT SEAS IN AND NEAR THUNDERSTORMS. MARINERS ARE STRONGLY ENCOURAGED TO CONSULT RADAR BEFORE HEADING OUT AS SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA. SPEEDS WILL BE LIGHT THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD. NO FLAGS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS POINT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...SRP LONG TERM...SRP AVIATION...JDW
Hazardous weather outlook, May 10, 3:35 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT TUE MAY 10 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE... ESPECIALLY HEADING INTO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-111945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 4:46 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 4 W NAKINA 34.13N 78.73W
05/10/2011 E0.88 INCH COLUMBUS NC PUBLIC
NICKEL SIZE HAIL ON MM RAY RD.
&&
EVENT NUMBER ILM1100234
43Local storm report, May 10, 5:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 S NAKINA 34.09N 78.67W
05/10/2011 E1.00 INCH COLUMBUS NC PUBLIC
&&
EVENT NUMBER ILM1100235
43Local storm report, May 10, 5:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
518 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL LONGS 33.93N 78.73W
05/10/2011 E1.00 INCH HORRY SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100236
43Local storm report, May 10, 5:23 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL LONGS 33.93N 78.73W
05/10/2011 E1.00 INCH HORRY SC AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL.
&&
EVENT NUMBER ILM1100237
43Special weather statement, May 10, 5:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 523 PM EDT TUE MAY 10 2011 SCZ053-054-102330- INLAND HORRY-COASTAL HORRY- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY 523 PM EDT TUE MAY 10 2011 ...DANGEROUS LIGHTNING OVER NORTHEAST HORRY COUNTY... A CLUSTER OF SEVERE THUNDERSTORMS ALONG HIGHWAY 9 WILL PRODUCE CLOUD TO GROUND LIGHTNING SEVERAL MILES TO THE SOUTHWEST OF WHERE IT IS RAINING. RESIDENTS IN NORTHEAST HORRY COUNTY SHOULD MOVE INDOORS IMMEDIATELY AT THE FIRST SOUND OF THUNDER...BECAUSE THAT MEANS YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RAS
Local storm report, May 10, 5:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL LITTLE RIVER 33.87N 78.63W
05/10/2011 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1100238
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:33 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 42 min |
| May 10, 5:15 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 30 min |
| May 10, 5:18 PM EDT | Special Marine Warning | ILM | 57 min | |
| May 10, 5:39 PM EDT | Tornado Warning | ILM | Horry | 30 min |
| May 10, 5:48 PM EDT | Special Marine Warning | ILM | 57 min | |
| May 10, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 77 min |
| May 10, 6:19 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 56 min |
| May 10, 6:31 PM EDT | Special Marine Warning | ILM | 59 min | |
| May 10, 6:40 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 50 min |
| May 10, 7:12 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 63 min |
| May 10, 7:16 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 31 min |
| May 10, 7:24 PM EDT | Special Marine Warning | ILM | 66 min | |
| May 10, 7:24 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.